Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

June 28, 2021Starr County, Texas

NWS Brownsville, TX issued this special weather statement at Jun 28, 2021, 2:20 PM CDT for Starr County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 2:20 PM CDT (19:20 UTC)
Expired
Jun 28, 2021, 3:00 PM CDT
In force
40 min
Issued by
NWS Brownsville, TX

County Starr County, TX

The radar

The Brownsville radar (KBRO), 185 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1903 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

777 
WWUS84 KBRO 281920
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
220 PM CDT Mon Jun 28 2021
 
TXZ248-252-282000-
Zapata TX-Starr TX-
220 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STARR AND
SOUTHEASTERN ZAPATA COUNTIES UNTIL 300 PM CDT...

At 218 PM CDT, Doppler radar was tracking a strong thunderstorm near 
New Falcon, or 8 miles southeast of Lopeno, moving northwest at 20 
mph.

Half inch hail and winds in excess of 40 mph will be possible with 
this storm. In addition...rainfall amounts of half an inch to 1 inch 
per hour can be expected. 

Locations impacted include...
Roma, El Sauz, Lopeno, New Falcon, Roma Creek, Fronton, Roma High
School, Salineno, Falcon State Park and Falcon Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2692 9906 2651 9881 2640 9901 2641 9902
      2641 9904 2640 9906 2640 9908 2643 9911
      2648 9909 2652 9913 2654 9917 2662 9918
      2666 9920 2672 9921 2675 9924 2679 9924
      2680 9925
TIME...MOT...LOC 1918Z 146DEG 23KT 2660 9905 

$$

CASTILLO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:25 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 28, 12:25 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1225 PM CDT Mon Jun 28 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Light easterly to southeasterly winds continue through
the TAF period. The chance of showers and thunderstorms will come
and go, first with the seabreeze this afternoon and then again
off the Gulf late tonight into Tuesday morning. OVC skies may
prevail through Tuesday, with generally VFR conditions outside of
any convective activity.

&&

.PREV DISCUSSION... /issued 630 AM CDT Mon Jun 28 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Light and variable winds prevail across deep south
Texas early this morning. BRO radar currently indicates some
convection well south of the aerodromes and off the lower Texas
coast. Scattered showers and thunderstorms are expected to develop
across the area later this morning into the afternoon as an upper
level disturbance moves westward over the region. VFR conditions
are expected for the next 24 hours. However, MVFR ceilings and
visibilities will likely occur in any convection.

PREV DISCUSSION... /issued 434 AM CDT Mon Jun 28 2021/

SHORT TERM (Now through Tuesday): A mid to upper level low
currently spinning overhead as depicted on the latest GOES 16
satellite imagery. This inverted 500 mb trough and closed low will
continue to slowly westward over the CWA today. Brownsville radar
indicates some ongoing activity near South Padre Island extending
into the Gulf waters. Also, Brownsville sounding data from last
night shows precipitable water value of 1.92 inches.

The combination of the mid level inverted trough and closed low, a
weak surface/coastal surface trough and copious moisture will
support scattered to numerous showers and thunderstorms through the
period. PWat values will continue to increase and excess 2 inches
later this morning into the afternoon, especially along the coast,
leading to heavy rainfall at times this afternoon and again on
Tuesday. The robust rain chances and more significant cloud cover
will result in daytime high temperatures well below normal for this
time of year. Low temperatures tonight will fall into the mid to
upper 70s.

LONG TERM (Tuesday Night through Sunday): A series of surges of
deep tropical moisture, combined with daytime heating, will lead
to a sustained risk of generally scattered to numerous showers
and thunderstorms through the period. With precipitable water
values ranging between about 2 and 2.5 inches, have included the
mention of heavy rainfall in the official forecast for Deep South
Texas and the Rio Grande Valley for the daylight hours. With the
continuous chance for precipitation and associated significant
cloud cover, temperatures will range at slightly below normal for
this time of year.

MARINE (Now through Tuesday): Light to moderate winds and moderate
seas are expected along the lower Texas coast through the period.
Periods of rain and thunderstorms could also briefly lead to more
adverse conditions at times as well.

Tuesday Night through Sunday: Slightly adverse marine conditions,
especially for the Gulf of Mexico waters between 0 and 60
nautical miles offshore, are anticipated during the period due to
an enhanced pressure gradient. Small Craft Exercise Caution and
Small Craft Advisory are possible due to seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  85  76  87 /  50  60  50  50
BROWNSVILLE          77  85  77  87 /  50  50  60  50
HARLINGEN            76  85  75  87 /  40  50  50  50
MCALLEN              76  87  75  87 /  40  50  40  60
RIO GRANDE CITY      75  87  74  88 /  40  50  30  60
SOUTH PADRE ISLAND   80  85  79  84 /  60  60  60  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

56-Hallman...Aviation
Hazardous weather outlook, Jun 28, 8:00 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
800 AM CDT Mon Jun 28 2021

TXZ248>257-351-353-291300-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
800 AM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

Locally heavy rainfall is possible during any showers or
thunderstorms today, with nuisance flooding in low-lying and
poorly-draining areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

An elevated risk of rip currents is possible at the local beaches
through the entire period.

Scattered to numerous showers and thunderstorms are forecast for
Tuesday through Thursday. Locally heavy rainfall is possible,
with nuisance flooding in low-lying and poorly-draining areas.
Isolated pockets of flash flooding, produced by heavier or more
persistent thunderstorms, cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-291300-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
800 AM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 28, 1:47 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Brownsville TX
147 PM CDT Mon Jun 28 2021

TXZ252-281930-
Starr TX-
147 PM CDT Mon Jun 28 2021

...SPECIAL WEATHER STATEMENT...

At 146 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Santa Catarina, or 14 miles west of Mccook, moving
north at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm. In addition...rainfall amounts of half an inch to an
inch per hour can be expected with this storm.

Locations impacted include...
La Victoria, La Gloria, Santa Elena, Santa Catarina and Diamond O
Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2632 9864 2668 9883 2678 9858 2678 9848
      2657 9844
TIME...MOT...LOC 1846Z 171DEG 18KT 2655 9860

CASTILLO
Special weather statement, Jun 28, 1:52 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Brownsville TX
152 PM CDT Mon Jun 28 2021

TXZ252-281930-
Starr TX-
152 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO AND EASTERN
STARR COUNTIES UNTIL 230 PM CDT...

At 151 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Santa Catarina, or 14 miles east of El Sauz,
moving north at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm. In addition...rainfall amounts of half an inch to an
inch per hour can be expected.

Locations impacted include...
Viboras, La Gloria, Santa Elena, Santa Catarina and Diamond O Ranch
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2634 9867 2676 9885 2677 9847 2655 9844
      2640 9851
TIME...MOT...LOC 1851Z 161DEG 18KT 2655 9863

CASTILLO
Special weather statement, Jun 28, 2:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
220 PM CDT Mon Jun 28 2021

TXZ248-252-282000-
Zapata TX-Starr TX-
220 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STARR AND
SOUTHEASTERN ZAPATA COUNTIES UNTIL 300 PM CDT...

At 218 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Falcon, or 8 miles southeast of Lopeno, moving northwest at 20
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm. In addition...rainfall amounts of half an inch to 1 inch
per hour can be expected.

Locations impacted include...
Roma, El Sauz, Lopeno, New Falcon, Roma Creek, Fronton, Roma High
School, Salineno, Falcon State Park and Falcon Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2692 9906 2651 9881 2640 9901 2641 9902
      2641 9904 2640 9906 2640 9908 2643 9911
      2648 9909 2652 9913 2654 9917 2662 9918
      2666 9920 2672 9921 2675 9924 2679 9924
      2680 9925
TIME...MOT...LOC 1918Z 146DEG 23KT 2660 9905

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:47 PM CDTSpecial Weather StatementBROStarr43 min
Jun 28, 1:52 PM CDTSpecial Weather StatementBROStarr38 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.